Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 78, NWS Memphis, TN

April 10, 2008Henry County, Tennessee

NWS Memphis, TN issued this tornado warning at Apr 10, 2008, 8:22 PM CDT for Henry County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 8:22 PM CDT (01:22 UTC)
Expired
Apr 10, 2008, 9:00 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Henry County, TN

The radar

The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:45 PM CDTHAIL 1.55 E Puryear, TNPING PONG BALL SIZE HAIL BETWEEN PARIS LANDING AND PURYEAR ON I-40

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:03 PM CDTTornado WatchSPC6 hr
Apr 10, 8:22 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 110122
TORMEG
TNC079-110200-
/O.NEW.KMEG.TO.W.0078.080411T0122Z-080411T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 900 PM CDT

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES WEST OF ROUTON...OR
  NEAR MCKENZIE...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARIS.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3648 8803 3636 8800 3635 8806 3629 8808
      3615 8839 3615 8848 3620 8853 3632 8852
      3652 8830 3651 8805
TIME...MOT...LOC 0122Z 233DEG 47KT 3625 8843

$$

TLSJR
3 follow-up statements
000 
WWUS54 KMEG 110138
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT THU APR 10 2008

TNC079-110200-
/O.CON.KMEG.TO.W.0078.000000T0000Z-080411T0200Z/
HENRY TN-
838 PM CDT THU APR 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN HENRY COUNTY...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PARIS...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURYEAR.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3636 8800 3633 8808 3629 8808 3625 8824
      3626 8832 3631 8839 3640 8841 3652 8830
      3651 8805
TIME...MOT...LOC 0138Z 236DEG 29KT 3634 8828

$$

TLSJR
000 
WWUS54 KMEG 110151
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT THU APR 10 2008

TNC079-110200-
/O.CON.KMEG.TO.W.0078.000000T0000Z-080411T0200Z/
HENRY TN-
850 PM CDT THU APR 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN HENRY COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTHEAST OF
PURYEAR...OR 9 MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PING PONG BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

ONE AN A HALF INCH HAIL WAS REPORTED NEAR PARIS LANDING FROM THIS 
STORM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3636 8800 3633 8808 3629 8808 3625 8824
      3626 8832 3631 8839 3640 8841 3652 8830
      3651 8805
TIME...MOT...LOC 0150Z 236DEG 29KT 3640 8818

$$

TLSJR
000 
WWUS54 KMEG 110157
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CDT THU APR 10 2008

TNC079-110207-
/O.EXP.KMEG.TO.W.0078.000000T0000Z-080411T0200Z/
HENRY TN-
857 PM CDT THU APR 10 2008

...THE TORNADO WARNING FOR NORTHERN HENRY COUNTY WILL EXPIRE AT 900
PM CDT...

AT 857 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 11 PM 
CDT.

LAT...LON 3636 8800 3633 8808 3629 8808 3625 8824
      3626 8832 3631 8839 3640 8841 3652 8830
      3651 8805
TIME...MOT...LOC 0157Z 236DEG 29KT 3643 8812

$$

TLSJR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:09 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 10, 3:09 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT THU APR 10 2008

.DISCUSSION...
A MODERATE RISK FOR SEVERE WEATHER CONTINUES THIS AFTERNOON ACROSS
MUCH OF THE MID SOUTH. A LINE OF SHOWERS AND THUNDERSTORMS WAS
APPROACHING EASTERN ARKANSAS. THE SPC MESOANALYSIS PAGE SHOWED
SURFACE BASED CAPE VALUES OF UP TO 1500 J/KG AND LIFTED INDICES OF
-3 JUST AHEAD OF THIS LINE ALONG WITH HELICITY VALUES GREATER THAN
600 M2/S2. THERE REMAINS THE POTENTIAL FOR DISCRETE SUPERCELL
DEVELOPMENT AHEAD OF THE LINE...THEREFORE WILL CONTINUE TO
HIGHLIGHT THE RISK IN THE AFTERNOON PRODUCT SUITE.

SUSTAINED WIND SPEEDS AND GUSTS WILL REMAIN AT OR ABOVE ADVISORY
LEVEL UNTIL A SURFACE COLD FRONT SWEEPS ACROSS THE AREA OVERNIGHT.
THERE IS ALSO A FLASH FLOOD POTENTIAL FOR AREAS ALREADY SATURATED
FROM EXCESSIVE RAIN WHICH FELL THE PAST THREE WEEKS. QPF VALUES OF
AROUND ONE TO TWO INCHES CAN BE EXPECTED IN THE FLASH FLOOD WATCH
AREA...ESPECIALLY NEAR STRONGER STORMS. THE COLD FRONT IS SLOW
TO MOVE SOUTH AND EAST OF THE REGION ON FRIDAY SINCE THE H5 FLOW
BECOMES PARALLEL AND THE UPPER LEVEL FORCING MOVES WELL TO THE
NORTH OF THE AREA.

A DEEP UPPER LEVEL TROUGH SETTLES IN OVER THE EASTERN U.S. THIS
WEEKEND AND DOES NOT MOVE OFF THE EAST COAST UNTIL TUESDAY NIGHT.
CLOUDY...COOL AND UNSETTLED WEATHER CONDITIONS ARE FORECAST WITH
TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL.

HIGH PRESSURE ALOFT WILL BUILD INTO THE CENTRAL U.S. DURING THE
MIDDLE OF NEXT WEEK FOR MOSTLY CLEAR SKIES AND NEAR NORMAL
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  72  46  59 /  70  40  20  20
MKL  65  73  41  59 /  80  50  20  20
JBR  59  68  43  57 /  80  20  20  20
TUP  68  75  49  62 /  80  60  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-PEMISCOT.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON MS-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-
     PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION.

TN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
     HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-WEAKLEY.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR DECATUR-HARDIN-MCNAIRY.

&&

OKULSKI
Hazardous weather outlook, Apr 10, 3:14 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT THU APR 10 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS MOST OF THE
MIDSOUTH THIS AFTERNOON AND TONIGHT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ACROSS THE
MODERATE RISK AREA THIS AFTERNOON AND EVENING. A LINE OF STRONG
THUNDERSTORMS OVER EAST CENTRAL ARKANSAS WILL CONTINUE TO MOVE TO
THE EAST. STORMS ALONG AND AHEAD OF THIS LINE WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW
SIGNIFICANT TORNADOES WILL ALSO BE POSSIBLE WITH ANY STORMS.

THE GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL 9 PM CDT ACROSS
AREAS WEST OF THE MISSISSIPPI RIVER...AND UNTIL 11 PM CDT ACROSS FAR
WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 6 PM CDT
AND 2 AM CDT ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST
MISSISSIPPI.

STRONG GRADIENT WINDS WILL ALSO OCCUR AHEAD OF THE LINE OF SEVERE
THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30
MPH...WITH GUSTS OVER 45 MPH WILL BE COMMON ACROSS MUCH OF THE
AREA. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MID SOUTH
THROUGH MIDNIGHT TONIGHT.

LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AS
THEY MOVE ACROSS THE AREA. RAINFALL TOTALS UP TO 2 INCHES CAN BE
EXPECTED...WITH ISOLATED HIGHER AMOUNTS. THIS WILL LIKELY LEAD TO
ADDITIONAL FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES
HAVE BEEN ISSUED FOR THE ENTIRE AREA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
MISSISSIPPI ON FRIDAY. THUNDERSTORMS SHOULD REINTENSIFY OVER THE
SLIGHT RISK AREA ON FRIDAY AND MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL.

TEMPERATURES MAY DROP TO NEAR FREEZING ACROSS PORTIONS OF THE MID
SOUTH SUNDAY...MONDAY AND TUESDAY MORNINGS. THIS MAY IMPACT
TENDER VEGETATION THAT IS LEFT UNPROTECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED THROUGH MIDNIGHT ACROSS THE ENTIRE MID SOUTH.

OKULSKI

In the hours before

Special weather statement, Apr 10, 7:03 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT THU APR 10 2008

MSZ008-012-013-110030-
TATE MS-LAFAYETTE MS-PANOLA MS-
703 PM CDT THU APR 10 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF POPE AT 703 PM CDT...
MOVING NORTHEAST AT 70 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE...PANOLA AND TATE COUNTIES...INCLUDING THE CITY
OF BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Apr 10, 7:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 W STEELE             36.08N 90.06W
04/10/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL 12 W OF STEELE

0745 PM     TSTM WND DMG     12 W STEELE             36.08N 90.06W
04/10/2008                   DUNKLIN            MO   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WINDS

&&

TAB
Special weather statement, Apr 10, 8:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT THU APR 10 2008

MSZ002-003-013-110130-
BENTON MS-MARSHALL MS-LAFAYETTE MS-
800 PM CDT THU APR 10 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTH CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF HARMONTOWN AT 800 PM
CDT...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN BENTON...LAFAYETTE AND MARSHALL COUNTIES SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
830 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 8:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 PM CDT THU APR 10 2008

ARZ026>028-110130-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
806 PM CDT THU APR 10 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER TRUMANN AT 806 PM CDT...MOVING NORTHEAST
AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
THE CITIES OF BAY...CARAWAY...LAKE CITY...LEACHVILLE...MANILA...
MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
Local storm report, Apr 10, 8:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 W STEELE             36.08N 90.06W
04/10/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL 12 W OF STEELE

0745 PM     TSTM WND DMG     12 W STEELE             36.08N 90.06W
04/10/2008                   DUNKLIN            MO   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WINDS

0800 PM     HAIL             5 N HAYTI               36.30N 89.75W
04/10/2008  E0.88 INCH       PEMISCOT           MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL 5 N HAYTI

&&

TAB
Local storm report, Apr 10, 8:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 W STEELE             36.08N 90.06W
04/10/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL 12 W OF STEELE

0745 PM     TSTM WND DMG     12 W STEELE             36.08N 90.06W
04/10/2008                   DUNKLIN            MO   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WINDS

0800 PM     HAIL             5 N HAYTI               36.30N 89.75W
04/10/2008  E0.88 INCH       PEMISCOT           MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL 5 N HAYTI

0815 PM     HAIL             LAKE CITY               35.82N 90.45W
04/10/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL LAKE CITY

&&

TAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:18 PM CDTSevere Thunderstorm WarningMEGFayette27 min
Apr 10, 7:20 PM CDTSevere Thunderstorm WarningMEGHardeman, Haywood, Madison40 min
Apr 10, 7:46 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman29 min
Apr 10, 9:52 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison38 min
Apr 10, 10:10 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton33 min
Apr 10, 10:12 PM CDTSevere Thunderstorm WarningMEGGibson, Henry, Obion, Weakley48 min
Apr 10, 10:25 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley35 min
Apr 10, 10:57 PM CDTFlash Flood WarningMEGFayette, Shelby, Tipton4 hr
Apr 10, 11:00 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry30 min
Apr 11, 12:45 AM CDTFlash Flood WarningMEGDecatur3 hr
Apr 11, 1:17 AM CDTFlash Flood WarningMEGChester, Henderson, McNairy3 hr
Apr 11, 1:50 AM CDTRiver Flood WarningMEGDyer25 hr

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.